Jump to content

Not Sure If I'm Hallucinating (New On Citalopram)


Recommended Posts

My vision has been strange. At first I thought it was just vertigo -- things moving up and down at random points in the day for a stretch of time, closer to me and then further away then closer again, with feelings in my body like I was in a moving vehicle. Everything got very bright and very real. Sometimes my vision shakes or vibrates, or everything seems to move sideways. Earlier in class I couldn't concentrate as everything kept swimming in and out of focus and it looked like the lighting was dimming and brightening.

 

At times I've seen just certain things moving, like a hanging on the wall in class suddenly flying upwards or a section of wall moving. Random lines and blurs of colourful light. Spiders and moths moving in the corners of my eyes. Hearing vague humming or whispering or, faintly, my own thoughts or the things I'm reading either repeated or for the first time before I actually had the chance to think them. Then there are faces; I keep momentarily noticing their outlines in patterns or objects or the blurs in my vision and it was distracting me every few moments in class. Most are very vague outlines but I could draw them. I've seen them in plain or lined paper (a lot), the screen, desks, the ceiling, the carpet, the air. They are like drawings, not realistic.

 

I looked up at the ceiling and saw it breathing and swirling. My own body is changing a lot; body parts feel unfamiliar or look wrong or seem like they're something else.

 

Not sure if this even constitutes hallucinating since I can tell that such unusual things are probably my own mind changing, but at the same time I know it doesn't seem quite normal and that has started to make me anxious at points. I don't see my doctor again for another three weeks and I'm not sure I should tell her anyway. I strongly feel like I should not, because she might either not believe me or take it too seriously. Does it sound within the realms of normal SSRI side effects at all? Might it go away by itself, or remain without being too much of a problem? Has anyone else experienced this?

 

Edit: I meant to add -- I've been taking this for just under a week. This started after I began to take it although I have experienced some things like this before.

The "Use Full Editor" button is flashing bright white. Does it actually do that?

Edited by capulin
Link to comment
Share on other sites

And more: an eye looking out from the banner of these forums, something black scuttling over my bed, intense brightening and widening of lighting, more spots of light and a very clear and loud external whisper of a word in my thoughts. Thoughts like static noise I am randomly interpreting. ("Look up." "Get lost." "What is it?" "Oh, my Dad worked in there.") My vision shaking again, like there's an earthquake.

 

I need to stop thinking about this. Well, I guess I am to a slight extent but it doesn't matter.

Edited by capulin
Link to comment
Share on other sites

You should definitely contact your doc as soon as possible. Either a call or an email if possible. Doctors are there to take you seriously. It's their duty.

 

Basically you should report ANY side effects to your doctors - cooperation is the key to effective solutions.

 

I've had these too (perhaps not as intense) for a while when starting, although mine was Escitalopram.

Especially moving and warping walls - closing in and moving back out. Static both auditory and visual. And brief depersonalisation.

Edited by APFSDS
Link to comment
Share on other sites

Thank you for your reply. It's helpful to know at least that I am not the only one. I'll try and see if I can contact the doctor, though I likely won't be able to for a while.

 

I'm wondering, did it pass for you after some time of taking it -- how long did it take, if so?

Link to comment
Share on other sites

I'm wondering, did it pass for you after some time of taking it -- how long did it take, if so?

 

It varies I guess from person to person. The intensity, length, persistence etc of symptoms (hallucinations in this case)

But I did not find the symptoms disturbing or particularly annoying - so I kept up with the intake and got used to them.

The auditory anomalies have disappeared completely, but I still do on very very very rare occasions see the joints of wall-ceiling or wall-floor move.

 

As I said before always be in contact with your doctor if something disturbs you. :nod:

Link to comment
Share on other sites

I'm glad to hear you got used to them -- thank you again for your replies. :smile: Actually it seems things have been somewhat normalizing for me also over the past few days, but I'll definitely bring up those things that are still going on with my doctor.

Edited by capulin
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...